Hair loss

Kristie - posted on 05/01/2009 ( 2 moms have responded )

7

9

0

Hi, I have a question, has anyone ever had their kids loose hair on their head? My daughter is 9 and is on concerta, trazadone and vitamins for her ADD. About 2 months ago I noticed a dime size bald spot on the top of her head. I quized her on this and no apparent cause. No she isn't pulling her hair, bumped her head or caught her hair in anything. So, we had some blood work done up and the only thing that showed unusual is an elevated level of vitamin B12. I don't know why that would be since she only gets a chewable vitamin with her perscriptions. Any one ever deal with this or have any ideas. There is no signs of ringworm or any skin problems either.

2 Comments

View replies by

Clegacy - posted on 03/24/2013

4

0

0

My daughters hair thinned so much on concerta. We recently stopped the concerta and praying her hair goes back to the way it was. Come to think about it she too had a small dime size bald patch looking back at pictures I suspect this is when the thinning started. How is your daughters hair now? Hope everything is OK!

Paula - posted on 05/01/2009

6

81

3

The other possibility is alopecia areata which as your GP quite rightly says cannot be treated but often gets better on its own. However this condition is commoner in adults whereas ringworm is a much commoner cause of bald patches in children and rarely causes baldness in adults.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms